MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.32913

Медицинская библиотека · Cureus · 2022

Calcium Carbonate (Tums)-Associated Hypercalcemic Crisis.

Jain Hanish, Murali Sindhubarathi, Singh Garima, Amzuta Ioana

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

Hypercalcemic crisis due to severe decompensated hypercalcemia represents a life-threatening medical emergency leading to renal failure and altered mental status. Hypercalcemic crisis most commonly results from hypercalcemia of malignancy, undiagnosed primary hyperparathyroidism, granulomatous diseases, and medication-induced hypercalcemia. Commonly prescribed medications like thiazide diuretics, lithium therapy, and teriparatide are among the medications known to cause hypercalcemia. Here, we describe a case of the hypercalcemic crisis caused by excessive calcium carbonate ingestion emphasizing physicians to be aware of this potentially life-threatening adverse effect of a widely available over-the-counter acid reflux medication and educate patients regarding the same.

Для цитирования: Jain Hanish, Murali Sindhubarathi, Singh Garima, Amzuta Ioana. Calcium Carbonate (Tums)-Associated Hypercalcemic Crisis.. Cureus. 2022. DOI: 10.7759/cureus.32913.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.